MAUDE Adverse Event Report: DEPUY MITEK LLC US SIDE EFFECT ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US SIDE EFFECT ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225301
Medical Device Problem Codes Break (1069); Output Problem (3005); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).E3: reporter is a j&j employee.Investigation summary : the device was received and evaluated.Visual inspection revealed that the electrode was in normal condition, any anomalies on the device could be observed.Since the electrode arrived without its connector and cable, the functional test could not be performed.The electrode was sent to the manufacturer for further evaluation and testing.The vapr 3.5mm side str -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection was performed, as a result, the device visual inspection recorded damage on the pcb at the active circuit area.The device was not returned in its original packaging, the device looks in an unused condition, the active tip looks unused.The electrical contacts look like they have been attached to a handpiece.The device was connected to vapr vue generator gml4808/4, continuity testing found that if the measurement was taken between the active tip and solder, a within specification continuity valve was recorded.If the continuity valve was taken between the active tip and active pcb pad, then the value was outside of specification.Testing found a break in the active circuit, which prevented the device from activating.The break was located to the side of the active solder joint.A dhr review has been performed for the complaint device lot number u2110087; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the product ra no containment or correction action related to the individual complaint is required.After the investigation conducted, we can confirm the customer reported failure as a manufacturing issue.The electrical failure root cause is due to an inadequate cutting of the solder wire excess at process id 110 (fit and solder pcb) as per assy.Aid 515352, causing an intermittent connection - human error.It is high likely that the mentioned intermittent connection allowed the device to pass electrical testing (process id 135) and then deteriorated further during transportation.A correction action from capa was the retraining operators within cr1 against the current assembly aid 515352 process id 110 fit and solder pcb which should help prevent recurrence of this defect.Retraining was completed on 09 feb 2022.The customer's device was manufactured in nov 2021 which was prior to this retraining.A per the control plan (920576), 100% of the devices are electrically tested as part of the product test regime (process id135 -check continuity active & return).At this point in time, depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in japan that during a shoulder arthroplasty procedure on (b)(6) 2023, it was observed that the side effect electrode device was not energized and could not be used.During in-house engineering evaluation, it was determined that the continuity testing found a break in the active circuit, which prevented the device from activating.It was further determined that the break was located to the side of the active solder joint.It was unknown if and how the procedure was completed within 30 minutes delay.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
SIDE EFFECT ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16674118
Report Number1221934-2023-01471
Device Sequence Number6642496
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public10886705009251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number225301
Device Catalogue Number225301
Device Lot NumberU2110087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown